About 2 months ago after doing some lab work my physician informed that there was blood and protein in my urine. Even thou it is not visible but I have noticed for a while that my urine constantly has a strong bad smell. It has been 3 times that I actually noticed blood drops dripping from my urethra after urinating and this would go on for about 24hrs then nothing at all. The 3 times have been far apart as the last one I noticed was back in March 2009, the 2nd was around January 2009 and the 1st time was back in November 2008. I was diagnosed with an UTI and was given ciprofloxacin HCL 500mg twice a day for a period of 7 days. I am currently seeing a Urologist and had a CT Scan with Dye of my abdomen. I'm concerned of the diagnoses and can't imagine what could it be...any ideas if you would please.
Thank you for your question. Blood in the urine (hematuria) is a common urological condition. The cause can be range from urinary tract infection to kidney stones to more serious cancers like renal cell carcinoma and transitional cell carcinoma.
In addition to hematuria you describe proteinurea (protein in urine). This condition is usually related to reduced kidney function (i.e. reduction in the glomerular filtration rate) secondary to long standing conditions (hypertension or diabetes) and less often to pathologies in the nephrons (nephritic/nephrotic syndromes).
Follow up with your nephrologist is recommended. A CT should be performed to rule out more serious issues.
Ashutosh (Ash) K. Tewari, MD
This forum is for information only. The contents, such as graphics, images, text, quoted information and all other materials ("Content") are provided for reference only, do not claim to be complete or exhaustive or to be applicable to any particular individual's medical condition. Users should always consult with a qualified and licensed physician or other medical care provider. Users are warned to follow the advice of their physicians without delay regardless of anything read in this forum. The Weill Cornell Prostate Cancer Institute assumes no duty to correct or update the Content nor to resolve or clarify any inconsistent information which may be a part of the Content. Reliance on any Content is solely at the User's risk. This forum may contain health or medically related materials considered sexually explicit. Users are warned that if they may be offended by such Content, an alternate source of information should be found. Publication of information or reference in forum to specific sources such as specific products, procedures, physicians, treatments, or diagnoses are for information only and are not endorsements of the Weill Cornell Prostate Cancer Institute.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.